Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Abdominal pain after endoscopy, stools smell like ammonia.

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 882 Questions
Good Evening,
I had a capsule/virtual endoscopy done 1 week ago. The following days I started to experience significant, sharp pains that started in my mid right flank area then moved to half way around my back at the right flank area and then lower into below my waist around my back, on the right side. Yesterday the pain started shooting from my mid back waist up through my shoulder blades. My stools begun to smell like ammonia.

I went to the ER and they ran CBC, Liver, Kidney, Pancrease and, Gallbladder chem tests, Urinalysis and, x-ray of my chest and abdomen and everything was, yes you guessed it, normal. About 3 years ago I had somewhat similiar pain but this time it has travelled and is much worse plus the change in stool.

I have Lupus and Lupus Anticoagulant Blood Disorder as well as Fibromyalgia and I am anemic. I am on permanent Warfarin therapy. I take Zoloft, Wellburtin, Ramipril, Synthroid and, Nexium.

Thank you
Posted Sun, 22 Apr 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 1 hour later

Thanks for posting your query.

The medical conditions which you are suffering from are known to cause abdominal discomfort. The treatment especially pain killers if taken for a long time can also cause abdominal discomfort.

I would like to know if the capsule endoscopy revealed any positive finding. The pain described by you is usually renal in origin.

But since all your blood tests and X rays are normal, I don't see any need to worry.

However you could get an ultrasound done of the kidney-ureter and bladder region to rule out any pathological lesion in the kidney as well as to study the renal mass.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor